MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA28-120/I16-40
Medical Device Problem Codes Material Puncture/Hole (1504); Improper or Incorrect Procedure or Method (2017); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal stent graft, and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately 1 years post initial implant during a routine computerized tomography (ct) for a thoracic aneurysm the physician identified a 3b endoleak.The patient is currently is stable and an intervention has been scheduled.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, a vela suprarenal stent graft, and an ovation ix extender to treat an abdominal aortic aneurysm (aaa).This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.Approximately 1 year post initial implant during a routine computerized tomography (ct) for a thoracic aneurysm, the physician identified a type 3b endoleak.The patient is currently is stable and an intervention has been scheduled.Additional information received confirming that the patient was initially treated for a thoracic aneurysm, which is cautionary product use (off-label).Also, it was confirmed that the physician elected to treat the patient by implanting one (1) additional vela suprarenal and one (1) afx2 bifurcated stent graft on (b)(6) 2020.
 
Additional Manufacturer Narrative
An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.There are no other equivalent adverse events/incidents for this lot number existing within the endologix complaint handling system.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the reported type iiib endoleak is unconfirmed.The clinical evaluation also shows reasonable evidence to suggest the following off-label factors could have contributed to the reported event: concomitant product use of an ovation extender with afx/afx2 devices, a proximal neck length of 6mm at initial implant procedure (ifu requirement is greater than or equal to 15mm), and treatment of a concomitant thoracic aneurysm (ifu requirement is presence of an abdominal aortic aneurysm).However, the device, user, procedure, or anatomy relatedness of this event could not be determined with the medical records available for review.No procedure-related harms were identified.The final patient status was discharged on the first post-operative day following a secondary endovascular repair.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10557991
Report Number2031527-2020-00266
Device Sequence Number11498242
Product Code MIH
UDI-Device Identifier00818009014443
UDI-Public(01)00818009014443(17)200313
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/13/2020
Device Model NumberBEA28-120/I16-40
Device Lot Number2228754008
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date09/20/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL - 2248993005; OVATION IX EXTENDER - FS120616-04
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR